Alert archive / Virginia / Flash Flood Warnings in 2000
Flash Flood Warning 42, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Sep 3, 2000, 7:53 PM EDT for Greensville County, Sussex County, Virginia. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2000, 7:53 PM EDT (23:53 UTC)
- Expired
- Sep 3, 2000, 9:00 PM EDT
- In force
- 67 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
Counties Greensville County, VA, Sussex County, VA
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KAKQ 032356 FFWAKQ VAC081-183-040100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 753 PM EDT SUN SEP 3 2000 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN GREENSVILLE COUNTY IN SOUTH CENTRAL VIRGINIA WESTERN SUSSEX COUNTY IN SOUTHEAST VIRGINIA * UNTIL 900 PM EDT * AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ALONG A LINE EXTENDING FROM CARSON TO JARRATT...MOVING NORTHEAST AT 20 MPH. DOPPLER RADAR ESTIMATED TWO TO TWO AND ONE HALF INCHES OF RAINFALL IN THE PAST HOUR. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...WAVERLY...JARRATT...STONY CREEK AND SUSSEX. ADDITIONAL RAINFALL AMONTS OF 1 TO 3 INCHES ARE EXPECTED FROM THESE STORMS. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. $$ MALOIT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 3:15 PM EDT, 4 hours 38 minutes earlier.
Area forecast discussion, Sep 3, 3:15 PM EDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD, VA 315 PM EDT SUN SEP 3 2000 ONCE AGN CWA RMNS IN TROPICAL AIRMASS NEXT 24HRS...OR LONGER?? LATEST ROUND OF SHWRS/TSRA HAS NOT CAUSED REPORTED FLOOD PBLMS ATTM...BUT MANY SPOTS ON THE BRINK OF MINOR RD PBLMS AND SMALL STREAMS COULD BCM A PBLM AS WELL. WL CONT FFA(FFS) OVERNIGHT GIVEN CONTD HVY RF THREAT ACRS MOST OF CWA. COULD TRY AND NARROW FF THREAT AREA BETTER BUT ITS A GAMBLE ATTM TO REMOVE ANY LOCAL. NGM/ETA (EVEN NOGAPS) SHOWING MORE PROGRESSIVE SCENARIO WITH S/W ASSOCIATED SFC FNT MON NGT/TUE COMPARED TO AVN. AM GOING WITH ETA SOLUTION WRT TO CLEARING AND DRIER TUE JUST A MATTER OF TRANSITION MON NGT/TUE MORNING. WL LET NEXT FULL PKG HANDLE 4TH PD DETAILS. EXTENDED LOOKING DRY AND NOT SO SUMMER LIKE. CWF...BRINGING IN SCA CONDS MON NGT/TUE. .AKQ... MD...FLASH FLOOD WATCH TONIGHT ZONES MDZ021>025. NC...FLASH FLOOD WATCH TONIGHT ZONES NCZ012>017...NCZ030>032...NCZ102. VA...FLASH FLOOD WATCH TONIGHT ZONES VAZ048>049...VAZ060>100. SAS
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 8:19 PM EDT | Flash Flood Warning | AKQ | James City | 56 min |
| Sep 2, 9:08 PM EDT | Flash Flood Warning | AKQ | Lancaster, Middlesex | 67 min |
| Sep 2, 11:35 PM EDT | Flash Flood Warning | AKQ | Amelia, Powhatan | 115 min |
| Sep 3, 1:43 AM EDT | Flash Flood Warning | AKQ | Brunswick, Greensville, City of Emporia | 2 hr |
Nearby
Flash Flood Warnings in Virginia, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.